Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 34, NWS Springfield, MO

June 4, 20254 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 4, 2025, 11:44 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2025, 11:44 AM CDT (16:44 UTC)
Expired
Jun 4, 2025, 5:45 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, MO, Greene County, MO, Laclede County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:45 PM CDTFLASH FLOODMarshfield, MOSignificant street flooding in Marshfield with numerous road closures in and around the city.
Jun 4, 2:55 PM CDTFLASH FLOOD1 S Northview, MOWater rescue underway.
Jun 4, 3:20 PM CDTFLASH FLOOD1 S March, MOCumberland road bridge was not passable.
Jun 4, 3:27 PM CDTFLASH FLOOD2 Sw Long Lane, MOPisgah road bridge was not passable.
Jun 4, 3:45 PM CDTFLASH FLOOD1 Nne Northview, MOTwo water rescues along the Pomme De Terre River at Cologna Road and Greenwood Road just north of Interstate 44. Water was several feet deep over the road.
Jun 4, 5:00 PM CDTFLASH FLOOD6 E Elkland, MOPhotos of bridge washed out on Long Y Hwy near Black Horse Rd. Time estimated.
Jun 4, 5:30 PM CDTFLASH FLOOD3 E Elkland, MOState Highway W was closed due to flooding along Givins Branch. Time was estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 181 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WGUS53 KSGF 041644
FFWSGF
MOC059-077-105-225-042245-
/O.NEW.KSGF.FF.W.0034.250604T1644Z-250604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1144 AM CDT Wed Jun 4 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southern Dallas County in southwestern Missouri...
  Northeastern Greene County in southwestern Missouri...
  Southwestern Laclede County in southwestern Missouri...
  Northern Webster County in southwestern Missouri...

* Until 545 PM CDT Wednesday.

* At 1144 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2.5 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marshfield, Strafford, Fair Grove, Conway, Niangua, Morgan, 
  Phillipsburg, Twin Bridges, Elkland, Charity, Long Lane, 
  Northview, March, Olive, Rader and Bassville.

This includes the following low water crossings...
  Pomme De Terre River at Greenwood Road, Niangua River at Highway 
  Y, Osage Fork at Auburn Road, Myers Branch at Highway ZZ, Little 
  Pomme De Terre River at Highway CC, Cabin Creek at Cabin Creek 
  Road and Givins Branch at Highway W.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3742 9322 3742 9321 3742 9318 3745 9318
      3765 9296 3763 9285 3759 9253 3748 9268
      3748 9269 3719 9299 3723 9306 3737 9328

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

Titus
2 follow-up statements
344 
WGUS73 KSGF 041957
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
257 PM CDT Wed Jun 4 2025

MOC059-077-105-225-042245-
/O.CON.KSGF.FF.W.0034.000000T0000Z-250604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Greene MO-Laclede MO-Webster MO-
257 PM CDT Wed Jun 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS 
AFTERNOON FOR SOUTHERN DALLAS, NORTHEASTERN GREENE, SOUTHWESTERN 
LACLEDE AND NORTHERN WEBSTER COUNTIES...

At 257 PM CDT, Emergency management reported flash flooding 
occurring from thunderstorms producing heavy rain across the warned 
area. Between 3 and 5 inches of rain have fallen. The expected 
rainfall rate is 1 to 2.5 inches in 1 hour. Additional rainfall 
amounts of 1 to 2 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Marshfield, Strafford, Fair Grove, Conway, Niangua, Morgan, 
  Phillipsburg, Twin Bridges, Elkland, Charity, Long Lane, 
  Northview, March, Olive, Rader and Bassville.

This includes the following low water crossings...
  Pomme De Terre River at Greenwood Road, Myers Branch at Highway 
  ZZ, Givins Branch at Highway W, Little Pomme De Terre River at 
  Highway CC, Niangua River at Highway Y, Cabin Creek at Cabin Creek 
  Road and Osage Fork at Auburn Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3742 9322 3742 9321 3742 9318 3745 9318
      3765 9296 3763 9285 3759 9253 3748 9268
      3748 9269 3719 9299 3723 9306 3737 9328

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

Price
271 
WGUS73 KSGF 042241
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
541 PM CDT Wed Jun 4 2025

MOC059-077-105-225-042251-
/O.EXP.KSGF.FF.W.0034.000000T0000Z-250604T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Greene MO-Laclede MO-Webster MO-
541 PM CDT Wed Jun 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM CDT THIS AFTERNOON FOR 
SOUTHERN DALLAS, NORTHEASTERN GREENE, SOUTHWESTERN LACLEDE AND 
NORTHERN WEBSTER COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat, though any areal and river flooding are expected to 
persist. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM CDT Thursday for 
portions of central, east central, south central, and southwest 
Missouri.

&&

LAT...LON 3742 9322 3742 9321 3742 9318 3745 9318
      3765 9296 3763 9285 3759 9253 3748 9268
      3748 9269 3719 9299 3723 9306 3737 9328

$$

Price

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:10 AM CDT, 5 hours 34 minutes earlier. Its key messages:

  • Flood Watch remains in effect through this morning. Additional rainfall amounts of 0.50 to 1 inch with localized amounts of 2-3 inches today. Highest amounts are expected along the I-44 corridor.
  • Marginal risk for severe thunderstorms this afternoon east of Highway 65. Damaging wind gusts up to 60 mph and frequent lightning are the main hazards.
  • Additional rounds of showers and storms are possible through the weekend, leading to additional risks for severe thunderstorms and flooding. The greatest potential for severe storms and flooding after today is Thursday night into Friday.
Area forecast discussion, Jun 4, 6:10 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
610 AM CDT Wed Jun 4 2025

.KEY MESSAGES...

- Flood Watch remains in effect through this morning. Additional
  rainfall amounts of 0.50 to 1 inch with localized amounts of
  2-3 inches today. Highest amounts are expected along the I-44
  corridor.

- Marginal risk for severe thunderstorms this afternoon east of
  Highway 65. Damaging wind gusts up to 60 mph and frequent
  lightning are the main hazards.

- Additional rounds of showers and storms are possible through
  the weekend, leading to additional risks for severe
  thunderstorms and flooding. The greatest potential for severe
  storms and flooding after today is Thursday night into
  Friday.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 245 AM CDT Wed Jun 4 2025

Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis continues to show a broad trough with embedded
shortwaves across the western half of the CONUS. One shortwave
was currently moving through the area. Moisture levels were very
high across the area with the 00z KSGF sounding measuring a
1.66in PW value. RAP analysis suggests values increased close to
1.9in since then. A modest low level jet continues across
western Arkansas into southern Missouri. The actual surface cold
front currently extends from Clinton, MO to Pittsburg, KS to
Bartlesville, OK and is not moving very much given the mean
flow.

Today: The initial line of showers and storms will continue to
slowly push east into the eastern Ozarks however it will likely
continue to weaken with time. No additional severe weather or
flooding is likely with this activity. Otherwise as we head
through the morning we should see an increase in coverage of
showers and thunderstorms from northeast Oklahoma into southwest
Missouri along and ahead of the front. The 00z HREF depicts
this and has matched current radar trends fairly well. Not
expecting any severe weather this morning due to lower
instability however given the high PW and slow storm motions
some locally heavy rainfall and localized flooding will continue
to be a concern.

The flooding and severe risk may actually increase slightly by
afternoon as we get some slight destabilization east of Highway
65 with MU CAPE closer to 1500j/kg and 0-6km shear around 30kts.
Last several runs of the HRRR shows a small corridor of
training showers and storms east of Highway 65. Severe hazards
will likely be in the form of damaging winds up to 60mph if
storms can become organized. 00z HREF shows localized pockets
of 1-3 inches of rainfall this afternoon east of Highway 65,
potentially along the I-44 corridor from Springfield to Rolla.
Therefore we will keep the Flood Watch going through the morning
and if trends continue we may need to extend it forward in time
and perhaps spatially to the east. Western portions of the
Flood Watch will likely not see too much more rainfall to cause
additional flooding. Clouds and precip should keep temps much
cooler than yesterday, especially across the western half of the
area where highs in the low to mid 70s are likely. Locations
closer to West Plains could reach 80 if even a few peaks of sun
occur.

Tonight: The front looks to be located near or just east of the
I-44 corridor therefore at least scattered showers and
thunderstorms will continue across south central Missouri. The
severe and flooding threats should diminish overnight.

Thursday: Overall a fairly benign day as it appears that the
front will be across far southern portions of the area with
northerly winds and clouds across most of the area. Highs in the
upper 70s to around 80 are most likely however if skies clear
more than forecast highs could reach the lower 80s. Rain
chances are generally less than 40 percent and confined to south
central Missouri during the morning hours.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 245 AM CDT Wed Jun 4 2025

Thursday Night into Friday: Models continue to suggest that
another shortwave moving through the central plains combined
with an increasing low level jet will force a complex of
thunderstorms to from across southern Kansas and Oklahoma late
Thursday night. This complex would likely move into the area by
early Friday morning. If instability is high enough (there is
some uncertainty on the exact axis of instability) then
damaging winds up to 60 mph could occur. This complex does
appear to be a little more progressive which limits the flood
risk, however a widespread 0.50 to 1.5 inches of rainfall could
occur which could cause localized flooding. The stabilizing
effects of this round of thunderstorms causes uncertainty on
additional thunderstorm potential later in the day Friday into
Friday night with some potential that redevelopment stays to the
south. This will be refined as we get closer to Friday.

The weekend into early next week: The overall flow turns more
northwesterly this weekend as an upper level low drops into
Minnesota. While rain chances do decrease, they are not zero
(generally 10-30%) as weak shortwave energy moves down into the
area. This would support more of a isolated to scattered
potential versus a prolonged/widespread washout rainfall. Temps
will likely remain near average for early June with highs in the
upper 70s to lower 80s, depending on clouds/precip.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 551 AM CDT Wed Jun 4 2025

Rain will be at or very close to the TAF sites through the
morning and afternoon hours, with any thunderstorm potential
mainly at SGF and BBG. Ceilings will begin to lower into IFR
this morning at SGF and JLN and will linger around IFR for most
of the period. BBG will likely lower into IFR by this evening.
Rain chances generally end at the sites by this evening. Winds
have already turned northerly at JLN and will turn northerly at
SGF by afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until noon CDT today for KSZ073-097-101.
MO...Flood Watch until noon CDT today for MOZ055>058-066>070-
     077>081-088>091-093-094-101.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, Jun 4, 4:00 AM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
400 AM CDT Wed Jun 4 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
400 AM CDT Wed Jun 4 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Scattered showers and thunderstorms will continue moving through
the area this morning with lightning and a localized flood risk.
Additional showers and thunderstorms will form late morning into
the afternoon, especially along and south of Interstate 44. These
storms could produce localized damaging wind gusts, lightning and
flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of severe thunderstorms is possible late Thursday
night into Friday, especially south of Interstate 44. Damaging
wind gusts and localized flash flooding are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, Jun 4, 6:39 AM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
639 AM CDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     Rain             Pumpkin Center          37.75N 93.07W
06/04/2025  M3.15 Inch       Dallas             MO   Mesonet

            Mesonet station FW9620 Pumpkin Center.

&&

TEO
Local storm report, Jun 4, 6:40 AM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
640 AM CDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     Rain             Cliff Village           37.03N 94.52W
06/04/2025  M3.88 Inch       Newton             MO   Mesonet

            Mesonet station AU695 Cliff Village.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:14 PM CDTSpecial Weather StatementSGFSt. Clair31 min
Jun 3, 7:42 PM CDTSpecial Weather StatementSGFBenton, Hickory48 min
Jun 3, 7:53 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan52 min
Jun 3, 8:33 PM CDTSpecial Weather StatementSGFMiller, Morgan57 min
Jun 3, 8:43 PM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Jun 3, 8:58 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan32 min
Jun 3, 10:31 PM CDTSpecial Weather StatementSGFBarry44 min
Jun 4, 12:19 AM CDTAreal Flood AdvisorySGFChristian, Dade, Dallas, Greene, Lawrence, Webster4 hr
Jun 4, 4:50 AM CDTAreal Flood AdvisorySGFJasper, McDonald, Newton3 hr
Jun 4, 9:53 AM CDTRiver Flood WarningSGFSt. Clair, Vernon15 days
Jun 4, 10:00 AM CDTRiver Flood WarningSGFCedar34 hr
Jun 4, 2:21 PM CDTAreal Flood AdvisorySGFChristian, Greene, Stone, Webster6 hr
Jun 4, 4:07 PM CDTAreal Flood WarningSGFChristian, Dallas, Dent, Greene, Laclede, Maries and 5 more18 hr
Jun 4, 4:26 PM CDTFlash Flood WarningSGFDent, Phelps, Pulaski, Texas6 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.